Arkansas, 2011

Wildfire in Arkansas, February 13 to 17, 2011

February 13 to 17, 2011 · NWS LZK · 4 events in 4 counties and zones

Snowfall on the 9th was followed by very dry air, bringing conditions conducive to wildfires during the middle of the month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Snowfall on the 9th was followed by very dry air, bringing conditions conducive to wildfires during the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 13, 11:48 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 13, 11:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 AM CST SUN FEB 13 2011

.AVIATION...18Z TAF CYCLE

VFR CONDS WL AGAIN PREVAIL THRU THE PD. BREEZY SWLY WINDS THIS
AFTN AT 10 TO 15 MPH WL BE COMMON...WITH OCNL GUSTS ARND 20 MPH.
SPEEDS WL DIMINISH AFT SUNSET AND BCM MORE WLY LATER TNGT. FCST
SOUNDING CONT TO INDC LLWS THRU THE LATE NGT/EARLY MRNG HRS ON
MON...WITH MAINLY W/NWLY WINDS AT 2K FT OF 30 TO 40 KTS. WEAK
CDFNT WL DROP INTO NRN AR MON MRNG...SHIFTING SFC WINDS TO NWLY.
BNDRY WL ENTER CNTRL AR ARND THE END OF THE FCST PD. /44/
&&

.PREV DISCUSSION... /ISSUED 1106 AM CST SUN FEB 13 2011/

UPDATE...
TEMPERATURES STARTED OUT WARM ACROSS THE NORTH THIS MORNING...AND
WITH THE JUMP START...HIGHS THIS AFTERNOON WILL BE WARMER THAN
SATURDAY. HAVE TWEAKED HIGHS...AND ALSO INCREASED WINDS...AS GUSTY
CONDITIONS ALREADY AT LITTLE ROCK. UPDATED PRODUCTS ALREADY SENT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 13, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN FEB 13 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 wildfire. Local standard time, as filed.

Wildfire, Hot Spring

When
February 13, 12:00 PM CST to 6:00 PM CST
Where
Hot Spring forecast zone
Reported by
Park/Forest Service
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

A wildfire 6.5 miles southeast of Donaldson consumed 181 acres. No structures burned.

Wildfire, Izard

When
February 15, 1:30 PM CST to February 16, 8:30 PM CST
Where
Izard forecast zone
Reported by
Park/Forest Service
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

A wildfire 2 miles north of Pineville burned 258 acres. No structures burned.

Wildfire, Sharp

When
February 16, 4:00 PM CST to 9:30 PM CST
Where
Sharp forecast zone
Reported by
Park/Forest Service
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

A wildfire 4 miles south of Wirth burned 126 acres. No structures were lost.

Wildfire, Baxter

When
February 16, 5:00 PM CST to February 17, 12:30 PM CST
Where
Baxter forecast zone
Reported by
Park/Forest Service
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

A wildfire 3 miles east of Norfork burned 230 acres. No structures were lost.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272932, 274212, 274214, 274216.